Was on wellbutril XL for yrs and switched to viibryd (vilazodone hydrochloride). Felt great depression/anxiety wise but noticed rapid weight gain; same with lexapro. Options?

Your choice. Wellbutrin does not have weight gain associated but works differently than viibryd (vilazodone hydrochloride). If the viibryd (vilazodone hydrochloride) is working well for you, then try to fight the weight gain with regular exercise and reduction of your portion sizes.
Different mechanisms. Viibrid is the newest member of a class of drugs affecting mainly the serotonin neurotransmitters in the brain. It is less likely to cause weight gain than other medicines in its class (i.e. Lexapro). Since it was effective on the depressive symptoms perhaps your md could add back the wellbutrin (bupropion). Also healthy eating and exercise should also be included in your treatment.

Related Questions

On viibryd (vilazodone hydrochloride) for about a month now, at a 20mg dose with wellbutrin. The side effects haven't lessened. What meds other than Lexapro should I try?

Many options. Under your psychiatrist supervision and recommendation, other ssri/snri are sertraline, venlafaxine, paroxetine, fluoxetine, duloxetine. Mirtazapine, old antidepressants, even ect; augmentation with other types of meds are also possibilities. Wellbutrin (bupropion) might be increased? Psychotherapy as an adjuvant should be a non pharmacological method to consider. Ask your psychiatrist. You will feel better. Read more...
There are. There are many antidepressants you can try. Not all of them can be taken together but some can. You shouldnt try anything on your own. Have a discussion with your physician and talk about what other options you might have. Remeron, celexa, prozac, paxil, cymbalta, Pristiq (desvenlafaxine) Effexor are all options and there are still more. Talk with your physician. Read more...
Small suggestion. Many of my psychiatric colleagues have shared experiences with a medical food deplin, which when added to antidepressants improves the effects and does not add side effects. Discuss this with your doctor. Read more...